State Complexity of Regular Tree Languages for Tree Matching

Sang Ki Ko, Ha Rim Lee, Yo-Sub Han

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

We study the state complexity of regular tree languages for tree matching problem. Given a tree t and a set of pattern trees L, we can decide whether or not there exists a subtree occurrence of trees in L from the tree t by considering the new language L′ which accepts all trees containing trees in L as subtrees. We consider the case when we are given a set of pattern trees as a regular tree language and investigate the state complexity. Based on the sequential and parallel tree concatenation, we define three types of tree languages for deciding the existence of different types of subtree occurrences. We also study the deterministic top-down state complexity of path-closed languages for the same problem.

Original languageEnglish
Pages (from-to)965-979
Number of pages15
JournalInternational Journal of Foundations of Computer Science
Volume27
Issue number8
DOIs
Publication statusPublished - 2016 Dec 1

All Science Journal Classification (ASJC) codes

  • Computer Science (miscellaneous)

Cite this

@article{cac6677b45794102bea65f89dc3c3448,
title = "State Complexity of Regular Tree Languages for Tree Matching",
abstract = "We study the state complexity of regular tree languages for tree matching problem. Given a tree t and a set of pattern trees L, we can decide whether or not there exists a subtree occurrence of trees in L from the tree t by considering the new language L′ which accepts all trees containing trees in L as subtrees. We consider the case when we are given a set of pattern trees as a regular tree language and investigate the state complexity. Based on the sequential and parallel tree concatenation, we define three types of tree languages for deciding the existence of different types of subtree occurrences. We also study the deterministic top-down state complexity of path-closed languages for the same problem.",
author = "Ko, {Sang Ki} and Lee, {Ha Rim} and Yo-Sub Han",
year = "2016",
month = "12",
day = "1",
doi = "10.1142/S0129054116500398",
language = "English",
volume = "27",
pages = "965--979",
journal = "International Journal of Foundations of Computer Science",
issn = "0129-0541",
publisher = "World Scientific Publishing Co. Pte Ltd",
number = "8",

}

State Complexity of Regular Tree Languages for Tree Matching. / Ko, Sang Ki; Lee, Ha Rim; Han, Yo-Sub.

In: International Journal of Foundations of Computer Science, Vol. 27, No. 8, 01.12.2016, p. 965-979.

Research output: Contribution to journalArticle

TY - JOUR

T1 - State Complexity of Regular Tree Languages for Tree Matching

AU - Ko, Sang Ki

AU - Lee, Ha Rim

AU - Han, Yo-Sub

PY - 2016/12/1

Y1 - 2016/12/1

N2 - We study the state complexity of regular tree languages for tree matching problem. Given a tree t and a set of pattern trees L, we can decide whether or not there exists a subtree occurrence of trees in L from the tree t by considering the new language L′ which accepts all trees containing trees in L as subtrees. We consider the case when we are given a set of pattern trees as a regular tree language and investigate the state complexity. Based on the sequential and parallel tree concatenation, we define three types of tree languages for deciding the existence of different types of subtree occurrences. We also study the deterministic top-down state complexity of path-closed languages for the same problem.

AB - We study the state complexity of regular tree languages for tree matching problem. Given a tree t and a set of pattern trees L, we can decide whether or not there exists a subtree occurrence of trees in L from the tree t by considering the new language L′ which accepts all trees containing trees in L as subtrees. We consider the case when we are given a set of pattern trees as a regular tree language and investigate the state complexity. Based on the sequential and parallel tree concatenation, we define three types of tree languages for deciding the existence of different types of subtree occurrences. We also study the deterministic top-down state complexity of path-closed languages for the same problem.

UR - http://www.scopus.com/inward/record.url?scp=85013422174&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85013422174&partnerID=8YFLogxK

U2 - 10.1142/S0129054116500398

DO - 10.1142/S0129054116500398

M3 - Article

AN - SCOPUS:85013422174

VL - 27

SP - 965

EP - 979

JO - International Journal of Foundations of Computer Science

JF - International Journal of Foundations of Computer Science

SN - 0129-0541

IS - 8

ER -